Multistate Meningitis Outbreak Investigation
October 8, 2012 1:30 PM EDT
- CDC is aware that New England Compounding Center has voluntarily expanded its recall to include all products currently in circulation that were compounded at and distributed from its facility in Framingham, Massachusetts.
- CDC's guidance to patients has not changed as a result of this voluntary recall. Patients who feel ill and are concerned about whether they received a medication from NECC should contact their physicians.
- Clinicians should actively contact patients who have received medicines associated with three lots of preservative-free methylprednisolone acetate (80mg/ml) recalled on September 26. The potentially contaminated injections were given starting May 21, 2012. Symptoms that should prompt diagnostic evaluation include: fever, new or worsening headache, neck stiffness, sensitivity to light, new weakness or numbness, increasing pain, redness or swelling of the injection site.